COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Back to Search Results |
| Model Number |
G36047 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k182980.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Reported by the dm on behalf of the customer via phone call- when deploying the stent the delivery catheter sheath separated from the hub.They were able to deploy the device with the sheath by holding it in position.Procedure completed successfully.The following has been answered via phone call- (b)(6) 2020 1.1 general questions for complaint occurring during use, request the following: 1.2 where was the access site? left femoral.1.3 what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.None noted at the access site.1.4 what was the target location for the stent? right popliteal artery.Was the target location severely calcified or tortuous? yes, it was a tight stenosis.1.5 was the device flushed prior to use? yes.1.6 were there any difficulties deploying the stent? yes.1.7 was the stent fully deployed before removing the delivery system from the patient? yes.1.8 what other devices were used in the procedure? a medtronic everflex that was tried using before that wouldn't cross.The wire was a hydro st and the sheath was a 7/45 ansel.Please provide manufacturer, model, brand, and size if possible.N/a.1.9 were any additional procedures necessary as a result of this event? no.1.10 can any photos, images, or reports of the procedure or device be provided? the device will be returned.If the event involves sheath separation, request the following: 2.4.1 was there high resistance encountered during any part of the procedure, wire guide advancement, stent deployment, etc.? yes, stent advancement and stent deployment.2.4.2 was pre-dilatation conducted prior to stent deployment? unknown.2.4.3 was the handle puled toward the hub while the delivery system remained stationary during deployment? yes.2.5 if the event involving deployment difficulties, request the following: 2.5.1 was the stent eventually deployed? yes.2.5.2 was pre-dilatation conducted before stent deployment? yes.2.5.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? yes.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? no.
Event or Problem Description
Device evaluated 09-oct-2020."outer sheath at white cap on distal end of handle -separated".Updating precedence to "flexor breaking(inc flexor/handle separation).Follow up report to be submitted.When deploying the stent the delivery catheter sheath separated from the hub.They were able to deploy the device with the sheath by holding it in position.Procedure completed successfully.The following has been answered via phone call- (b)(6) 14sep2020.1.1 general questions for complaint occurring during use, request the following: 1.2 where was the access site? left femoral.1.3 what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.None noted at the access site.1.4 what was the target location for the stent? right popliteal artery.Was the target location severely calcified or tortuous? yes, it was a tight stenosis.1.5 was the device flushed prior to use? yes.1.6 were there any difficulties deploying the stent? yes.1.7 was the stent fully deployed before removing the delivery system from the patient? yes.1.8 what other devices were used in the procedure? a medtronic everflex that was tried using before that wouldn't cross.The wire was a hydro st and the sheath was a 7/45 ansel.Please provide manufacturer, model, brand, and size if possible.N/a.1.9 were any additional procedures necessary as a result of this event? no.1.10 can any photos, images, or reports of the procedure or device be provided? the device will be returned.If the event involves sheath separation, request the following: 2.4.1 was there high resistance encountered during any part of the procedure, wire guide advancement, stent deployment, etc.? yes, stent advancement and stent deployment.2.4.2 was pre-dilatation conducted prior to stent deployment? unknown.2.4.3 was the handle puled toward the hub while the delivery system remained stationary during deployment? yes.2.5 if the event involving deployment difficulties, request the following: 2.5.1 was the stent eventually deployed? yes 2.5.2 was pre-dilatation conducted before stent deployment? yes.2.5.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? yes.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? no.
Additional Manufacturer Narrative
Event or Problem Description
Supplemental follow-up report is being submitted due to completion of the investigation and the investigation conclusions.Initial report details: reported by the dm on behalf of the customer via phone call- when deploying the stent the delivery catheter sheath separated from the hub.They were able to deploy the device with the sheath by holding it in position.Procedure completed successfully.The following has been answered via phone call- (b)(6) (b)(6) 2020.1.1 general questions for complaint occurring during use, request the following: 1.2 where was the access site? left femoral 1.3 what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.None noted at the access site 1.4 what was the target location for the stent? right popliteal artery was the target location severely calcified or tortuous? yes, it was a tight stenosis 1.5 was the device flushed prior to use? yes 1.6 were there any difficulties deploying the stent? yes 1.7 was the stent fully deployed before removing the delivery system from the patient? yes 1.8 what other devices were used in the procedure? a medtronic everflex that was tried using before that wouldn't cross.The wire was a hydro st and the sheath was a 7/45 ansel please provide manufacturer, model, brand, and size if possible.N/a 1.9 were any additional procedures necessary as a result of this event? no 1.10 can any photos, images, or reports of the procedure or device be provided? the device will be returned if the event involves sheath separation, request the following: 2.4.1 was there high resistance encountered during any part of the procedure, wire guide advancement, stent deployment, etc.? yes, stent advancement and stent deployment 2.4.2 was pre-dilatation conducted prior to stent deployment? unknown 2.4.3 was the handle puled toward the hub while the delivery system remained stationary during deployment? yes 2.5 if the event involving deployment difficulties, request the following: 2.5.1 was the stent eventually deployed? yes 2.5.2 was pre-dilatation conducted before stent deployment? yes 2.5.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? yes did the patient require any additional procedures due to this occurrence? no did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? no.
Additional Manufacturer Narrative
The zib5-125-4.0-80 device of lot number c1651286 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.On evaluation of the device the outer sheath at the white cap at the distal end of the handle had separated.The device flushed with no issues and a 0.018¿ wire guide passed as expected.No stent was returned.Prior to distribution zib5-125-4.0-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zib5-125-4.0-80 of lot number c1651286 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1651286.It should be noted that the instructions for use states the following: intended use the zilver 518 and 635 billary stents are intended for palliation of malignant neoplasms in the biliary tree.There is evidence to suggest the user did not follow the ifu.As per the event description, the target location for the stent was the right popliteal artery.A definitive root cause of off label use was identified in the laboratory.From the available information it is known that the device was used in the right popliteal artery rather than in the biliary tree as indicated in the ifu.It is possible that use in a location other than specified within the ifu resulted in increased resistance during deployment leading to separation of the outer sheath from the handle.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.